MAUDE Adverse Event Report: ANIKA THERAPEUTICS, INC ORTHOVISC; SODIUM HYALOURONATE FOR INTRA-ARTICULAR INJECTION

ANIKA THERAPEUTICS, INC ORTHOVISC; SODIUM HYALOURONATE FOR INTRA-ARTICULAR INJECTION
Medical Device Problem Codes Off-Label Use (1494); No Apparent Adverse Event (3189); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes No Information (3190); No Code Available (3191)
Date of Event 09/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Event was reported to anika via the med watch system.Letter # mw5080756 was sent to anika the week of the 31st of october 2018.In the med watch letter it is stated that the product was being used off label.There was no mention of a serious event in the report received.A contact email was provided and we will attempt to reach out to gain more information.
 
Event or Problem Description
Md is injecting off label into the shoulder.Dates of use: (b)(6) 2018 - present.Diagnosis or reason for use: (b)(4).Is the product compounded? no.Is the product over-the-counter? no.

Brand Name
ORTHOVISC
Common Device Name
SODIUM HYALOURONATE FOR INTRA-ARTICULAR INJECTION
Manufacturer (Section D)
ANIKA THERAPEUTICS, INC
32 wiggins ave
bedford MA 01730
MDR Report Key8204196
Report Number3007093114-2018-00014
Device Sequence Number19246830
Product Code MOZ
UDI-Device Identifier10886705023110
UDI-Public10886705023110
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P030019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/31/2018
Initial Report FDA Received Date12/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1